Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Planning for limb lengthening surgery. Interested in boxing. Any relation?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1975
Answered : 72 Questions
Hello Doctor, I want your honest and expert opinion for my questions.

I am interested in taking boxing but I am afraid that if I train in boxing, my face might look uglier because of getting hit in the face a lot. If I train in boxing and get hit in the face a lot would it really make my face uglier? I know my face would swell up but after the swelling goes down, would my face return back to normal or would it look uglier over time? And would training in boxing make me less intelligent because of getting hit in the face and head a lot?

Also, I am planning to do limb lengthening surgery in the future to gain 3 inches of height. However, lately my blood sugar has been around the 90s-100 which people say is pre-diabetes. The doctors say that you can't get limb lengthening surgery if you have diabetes because diabetes prevents the bone from healing normally. I am very afraid of getting diabetes because I want to do limb lengthening surgery. If my blood sugar is around 90-100, does that mean I might get diabetes soon? And if I have a blood sugar of 90-100, does that mean my bone will heal slower than normal if I get limb lengthening surgery?

Thank you doctor.
Posted Thu, 20 Dec 2012 in General Health
Answered by Dr. Rajesh Gajwani 44 minutes later

Thanks for your query.

Any contact sport, especially boxing (Hard core) can cause disfigurement sometimes. If the wounds inflicted are soft tissue superficial injuries then it is fine, but XXXXXXX gashes sometimes leave marks on the face. If there is any bone injury, then healing takes a long time and sometimes may cause disfigurement.

Diabetes does slow down healing in the body, bone as well as soft tissue. If your levels have started showing a rise, then I would suggest that you cut down on sugar and starch intake and exercise regularly. I would like to know if 90-100 are fasting levels or after food (post prandial) or random?

Any major surgery in diabetic patients may cause slow healing. Moreover, if sugar levels are not controlled then complications can occur.

Hope this answers your query.
Above answer was peer-reviewed by
Follow-up: Planning for limb lengthening surgery. Interested in boxing. Any relation? 21 minutes later
The 90-100 are the fasting levels after I wake up from my sleep. I am currently on 20 mg of paxil. My fasting levels have been normal, 80-86 when I was on 10 mg of paxil. When I switched to 20 mg of paxil, I gained 5 pounds and my fasting blood sugar went up to 90-100. I was wondering if it is the increase of paxil dosage that is causing my blood sugar to rise and my weight gain?
Answered by Dr. Rajesh Gajwani 37 minutes later

90-100 sugar levels are almost normal and there is nothing to worry about.
Paxil can be taken and does not cause weight gain as a side effect. Ideally 10 mg for you should suffice as you do not really have diabetes and are only pre diabetic. If you maintain your sugar levels then surgery should not cause any problems and healing should occur swiftly.
The key is maintain those levels by a healthy non sugar diet and exercising.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor